MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon deflation issue, removal difficulties, and balloon rupture occurred.The 75% stenosed target lesion was located in the moderately tortuous and non-calcified left-hand shunt.An 8.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for dilatation.However, when the device was removed from the sheath after the procedure, the distal tip of the balloon was not deflated, and the balloon was difficult to remove from the sheath.In spite of multiple inflation and deflation were performed to deflate the balloon, the balloon tip was not rewrapped; therefore, the balloon was inserted into the sheath, the balloon tip ruptured.Then, the balloon was successfully rewrapped and removed, and the procedure was completed.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 30mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found no damage that could have contributed to the failure to deflate or the difficulty to remove.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17299601
Report Number2124215-2023-34196
Device Sequence Number7009135
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public08714729720690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030409040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale